The gravitational equations of motion in relativity

Narlikar, V. V. (1941) The gravitational equations of motion in relativity Proceedings of the Indian Academy of Sciences, Section A, 14 (2). pp. 187-195. ISSN 0370-0089

PDF - Publisher Version

Official URL:

Related URL:


We derive an equation (41) for the geodesics in the field of two bodies as given by Einstein, Infeld and Hoffmann. It is shown that when m 1=0 the equation reduces to that of the two-body problem (17) obtained without any reference to the geodesic postulate. This is the main result of the paper. Although Einstein's new method of deriving gravitational equations of motion is based on the field equations only we show how it can be consistent with the geodesic postulate if the field tensor tends to zero in a particular manner.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
ID Code:34662
Deposited On:11 Apr 2011 14:23
Last Modified:17 May 2016 17:32

Repository Staff Only: item control page